Alert archive / Ohio / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 34, NWS Wilmington, OH

April 19, 2002Champaign County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 19, 2002, 8:08 PM EDT for Champaign County, Ohio. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2002, 8:08 PM EDT (00:08 UTC)
Expired
Apr 19, 2002, 9:15 PM EDT
In force
67 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Champaign County, OH

The radar

The Cincinnati radar (KILN), 80 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 4:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2002-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2002-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 200008
SVRILN
OHC021-200115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
808 PM EDT FRI APR 19 2002

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...

* UNTIL 915 PM EDT...

* AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTHWEST OF URBANA...MOVING SOUTHEAST
  AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MECHANICSBURG...
  NORTH LEWISBURG...
  ST. PARIS...
  URBANA...

THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.

$$
 TIPTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 7:30 PM EDT, 38 minutes earlier.

Area forecast discussion, Apr 19, 7:30 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
730 PM EDT FRI APR 19 2002

WL UPDATE IN A FEW TO DROP WATCH FOR INDIANA AND KY COUNTIES...AND
TO REMOVE SW OHIO FROM WW 127.

WHEN REMAINDER OF WATCH COMES DOWN...WL HAVE TO CONSIDER FLOOD WATCH
FOR TONIGHT FOR POSSIBLE MCS DVLPMT ALONT OHIO RIVER.

.ILN...SEVERE THUNDERSTORM WATCH TIL 02Z FOR ALL OH COUNTIES EXCEPT
 OHZ070>072...OHZ077>078.

DIAN-REED

In the hours before

Local storm report, Apr 19, 6:49 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
649 PM EDT FRI APR 19 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0417 PM    CLEVES                    OH   .75 INCH HAIL
04/19/02   HAMILTON

0440 PM    GROESBECK                 OH   1.00 INCH HAIL
04/19/02   HAMILTON

0458 PM    MILFORD                   OH   1.00 INCH HAIL
04/19/02   CLERMONT

0516 PM    1  E MAINEVILLE           OH   1.00 INCH HAIL
04/19/02   WARREN

0516 PM    MAINEVILLE                OH   WIND DAMAGE
04/19/02   WARREN                         LARGE TREE LIMBS DOWN DUE
                                          TO HIGH WIND

0524 PM    BLANCHESTER               OH   1.00 INCH HAIL
04/19/02   CLINTON

0617 PM    CLIFTON                   OH   WIND DAMAGE
04/19/02   HAMILTON                       TREES DOWN DUE TO HIGH
                                          WIND.

JDR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:37 PM EDTFlash Flood WarningILNChampaign, Logan113 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.